• Previous Article
    Non-autonomous Honesty theory in abstract state spaces with applications to linear kinetic equations
  • CPAA Home
  • This Issue
  • Next Article
    Formal equivalence between normal forms of reversible and hamiltonian dynamical systems
March  2014, 13(2): 715-728. doi: 10.3934/cpaa.2014.13.715

Lifespan theorem and gap lemma for the globally constrained Willmore flow

1. 

Department of Mathematics, Beijing Technology and Business University, Beijing 100048, China

2. 

College of Mathematics and Information Science, Henan Normal University, Henan, 453007

Received  March 2013 Revised  July 2013 Published  October 2013

We study a fourth-order flow, which can be seen as a globally constrained Willmore flow. We obtain a lower bound on the lifespan of the smooth solution, which depends on the concentration of curvature for the initial surface and the constrained term. We also give a gap lemma for this flow, which is an important lemma in the study of the blowup analysis.
Citation: Yannan Liu, Linfen Cao. Lifespan theorem and gap lemma for the globally constrained Willmore flow. Communications on Pure & Applied Analysis, 2014, 13 (2) : 715-728. doi: 10.3934/cpaa.2014.13.715
References:
[1]

G. Huisken, The volume preserving mean curvature flow,, J. Reine Angew. Math., 382 (1987), 35.  doi: 10.1515/crll.1987.382.35.  Google Scholar

[2]

H. Y. Jian and Y. N. Liu, Long-time existence of mean curvature flow with external force fields,, Pacific J. Math., 234 (2008), 311.  doi: 10.2140/pjm.2008.234.311.  Google Scholar

[3]

E. Kuwert and R. Schätzle, The Willmore flow with small initial energy,, J. Differential Geom., 57 (2001), 409.   Google Scholar

[4]

E. Kuwert and R. Schätzle, Gradient flow for the Willmore functional,, Comm. Anal. Geom., 10 (2002), 307.   Google Scholar

[5]

Y. N. Liu, Gradient flow for the Helfrich functional,, Chin. Ann. Math. B, 33 (2012), 931.  doi: 10.1007/s11401-012-0741-0.  Google Scholar

[6]

J. McCoy, The surface area preserving mean curvature flow,, Asian J. Math., 7 (2003), 7.   Google Scholar

[7]

J. McCoy and G. Wheeler, Finite time singularities for the locally constrained willmore flow of surfaces, preprint,, \arXiv{1201.4541}., ().   Google Scholar

[8]

J.McCoy, G. Wheeler and G. Williams, Lifespan theorem for constrained surface diffusion flows,, Math. Z., 269 (2011), 147.  doi: 10.1007/s00209-010-0720-7.  Google Scholar

[9]

G. Simonett, The Willmore flow near spheres,, Differential Integral Equations, 14 (2001), 1005.   Google Scholar

[10]

G. Wheeler, "Fourth Order Geometric Evolution Equations,", Ph.D thesis, (2010).  doi: 10.1017/s0004972710001863.  Google Scholar

[11]

G. Wheeler, Lifespan Theorem for simple constrained surface diffusion flows,, J. Math. Anal. Appl., 375 (2011), 685.  doi: 10.1016/j.jmaa.2010.09.043.  Google Scholar

[12]

T. Willmore, "Riemannian Geometry,", Oxford University Press, (1993).  doi: 10.2307/3612154.  Google Scholar

show all references

References:
[1]

G. Huisken, The volume preserving mean curvature flow,, J. Reine Angew. Math., 382 (1987), 35.  doi: 10.1515/crll.1987.382.35.  Google Scholar

[2]

H. Y. Jian and Y. N. Liu, Long-time existence of mean curvature flow with external force fields,, Pacific J. Math., 234 (2008), 311.  doi: 10.2140/pjm.2008.234.311.  Google Scholar

[3]

E. Kuwert and R. Schätzle, The Willmore flow with small initial energy,, J. Differential Geom., 57 (2001), 409.   Google Scholar

[4]

E. Kuwert and R. Schätzle, Gradient flow for the Willmore functional,, Comm. Anal. Geom., 10 (2002), 307.   Google Scholar

[5]

Y. N. Liu, Gradient flow for the Helfrich functional,, Chin. Ann. Math. B, 33 (2012), 931.  doi: 10.1007/s11401-012-0741-0.  Google Scholar

[6]

J. McCoy, The surface area preserving mean curvature flow,, Asian J. Math., 7 (2003), 7.   Google Scholar

[7]

J. McCoy and G. Wheeler, Finite time singularities for the locally constrained willmore flow of surfaces, preprint,, \arXiv{1201.4541}., ().   Google Scholar

[8]

J.McCoy, G. Wheeler and G. Williams, Lifespan theorem for constrained surface diffusion flows,, Math. Z., 269 (2011), 147.  doi: 10.1007/s00209-010-0720-7.  Google Scholar

[9]

G. Simonett, The Willmore flow near spheres,, Differential Integral Equations, 14 (2001), 1005.   Google Scholar

[10]

G. Wheeler, "Fourth Order Geometric Evolution Equations,", Ph.D thesis, (2010).  doi: 10.1017/s0004972710001863.  Google Scholar

[11]

G. Wheeler, Lifespan Theorem for simple constrained surface diffusion flows,, J. Math. Anal. Appl., 375 (2011), 685.  doi: 10.1016/j.jmaa.2010.09.043.  Google Scholar

[12]

T. Willmore, "Riemannian Geometry,", Oxford University Press, (1993).  doi: 10.2307/3612154.  Google Scholar

[1]

A. Aghajani, S. F. Mottaghi. Regularity of extremal solutions of semilinaer fourth-order elliptic problems with general nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 887-898. doi: 10.3934/cpaa.2018044

[2]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

[3]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[4]

Fritz Gesztesy, Helge Holden, Johanna Michor, Gerald Teschl. The algebro-geometric initial value problem for the Ablowitz-Ladik hierarchy. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 151-196. doi: 10.3934/dcds.2010.26.151

[5]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[6]

Feng Luo. A combinatorial curvature flow for compact 3-manifolds with boundary. Electronic Research Announcements, 2005, 11: 12-20.

[7]

Caifang Wang, Tie Zhou. The order of convergence for Landweber Scheme with $\alpha,\beta$-rule. Inverse Problems & Imaging, 2012, 6 (1) : 133-146. doi: 10.3934/ipi.2012.6.133

[8]

Alexandre B. Simas, Fábio J. Valentim. $W$-Sobolev spaces: Higher order and regularity. Communications on Pure & Applied Analysis, 2015, 14 (2) : 597-607. doi: 10.3934/cpaa.2015.14.597

[9]

Anton Schiela, Julian Ortiz. Second order directional shape derivatives of integrals on submanifolds. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021017

[10]

Peter Benner, Jens Saak, M. Monir Uddin. Balancing based model reduction for structured index-2 unstable descriptor systems with application to flow control. Numerical Algebra, Control & Optimization, 2016, 6 (1) : 1-20. doi: 10.3934/naco.2016.6.1

[11]

Qian Liu. The lower bounds on the second-order nonlinearity of three classes of Boolean functions. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020136

[12]

Pavel I. Naumkin, Isahi Sánchez-Suárez. Asymptotics for the higher-order derivative nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021028

[13]

Sergi Simon. Linearised higher variational equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4827-4854. doi: 10.3934/dcds.2014.34.4827

[14]

Kaifang Liu, Lunji Song, Shan Zhao. A new over-penalized weak galerkin method. Part Ⅰ: Second-order elliptic problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2411-2428. doi: 10.3934/dcdsb.2020184

[15]

Nikolaos Roidos. Expanding solutions of quasilinear parabolic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021026

[16]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[17]

María J. Garrido-Atienza, Bohdan Maslowski, Jana  Šnupárková. Semilinear stochastic equations with bilinear fractional noise. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3075-3094. doi: 10.3934/dcdsb.2016088

[18]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[19]

Nizami A. Gasilov. Solving a system of linear differential equations with interval coefficients. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2739-2747. doi: 10.3934/dcdsb.2020203

[20]

Guangying Lv, Jinlong Wei, Guang-an Zou. Noise and stability in reaction-diffusion equations. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021005

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (28)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]